Opuscula Math. 35, no. 3 (2015), 397-410
http://dx.doi.org/10.7494/OpMath.2015.35.3.397

 
Opuscula Mathematica

Generalized Levinson's inequality and exponential convexity

Josip Pečarić
Marjan Praljak
Alfred Witkowski

Abstract. We give a probabilistic version of Levinson's inequality under Mercer's assumption of equal variances for the family of 3-convex functions at a point. We also show that this is the largest family of continuous functions for which the inequality holds. New families of exponentially convex functions and related results are derived from the obtained inequality.

Keywords: Levinson's inequality, exponential convexity.

Mathematics Subject Classification: 26D15.

Full text (pdf)

  1. M. Anwar, J. Pečarić, Cauchy's means of Levinson type, JIPAM. J. Inequal. Pure Appl. Math. 9 (2008) 4, Article 120, 8 pp.
  2. M. Anwar, J. Pečarić, On logarithmic convexity for Ky-Fan inequality, J. Inequal. Appl. 2008, Art. ID 870950, 4 pp.
  3. I.A. Baloch, J. Pečarić, M. Praljak, Generalization of Levinson's inequality, J. Math. Inequal., accepted.
  4. P.S. Bullen, An inequality of N. Levinson, Univ. Beograd Publ. Elektrotehm. Fak. Ser. Mat. Fiz. 421-460 (1973), 109-112.
  5. N. Levinson, Generalization of an inequality of Ky Fan, J. Math. Anal. Appl. 8 (1964), 133-134.
  6. A. McD. Mercer, Short proof of Jensen's and Levinson's inequalities, Math. Gazette 94 (2010), 492-495.
  7. J. Pečarić, On an inequality of N. Levinson, Univ. Beograd Publ. Elektrotehn. Fak. Ser. Mat. Fiz. 678-715 (1980), 71-74.
  8. J. Pečarić, J. Perić, Improvements of the Giaccardi and the Petrović inequality and related Stolarsky type means, An. Univ. Craiova Ser. Mat. Inform. 39 (2012), 65-75.
  9. J. Pečarić, F. Proschan, Y.L. Tong, Convex Functions, Partial Orderings, and Statistical Applications, Academic Press Inc., 1992.
  10. T. Popoviciu, Sur une inegalite de N. Levinson, Mathematica (Cluj) 6 (1964), 301-306.
  11. A. Witkowski, On Levinson's inequality, Ann. Univ. Paed. Cracov. Stud. Math. 12 (2013), 59-67.
  12. A. Witkowski, On Levinson's inequality, RGMIA Research Report Collection 15 (2012), Article 68.
  • Josip Pečarić
  • Faculty Of Textile Technology, University Of Zagreb, Prilaz baruna Filipovića 28a, 10000 Zagreb, Croatia
  • Marjan Praljak
  • Faculty of Food Technology and Biotechnology, University Of Zagreb, Pierottijeva 6, 10000 Zagreb, Croatia
  • Alfred Witkowski
  • Institute of Mathematics and Physics, UTP University of Science and Technology, al. prof. Kaliskiego 7, 85-796 Bydgoszcz, Poland
  • Communicated by Zbigniew Szkutnik.
  • Received: 2013-11-16.
  • Revised: 2014-09-16.
  • Accepted: 2014-09-23.
  • Published online: 2014-12-15.
Opuscula Mathematica - cover

Cite this article as:
Josip Pečarić, Marjan Praljak, Alfred Witkowski, Generalized Levinson's inequality and exponential convexity, Opuscula Math. 35, no. 3 (2015), 397-410, http://dx.doi.org/10.7494/OpMath.2015.35.3.397

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.